Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 333, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 7, 2001, 1:54 AM CDT for Bon Homme County, Yankton County, South Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 1:54 AM CDT (06:54 UTC)
- Expired
- Sep 7, 2001, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bon Homme County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 102 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS53 KFSD 070655 SVRFSD SDC009-135-070730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 154 AM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 230 AM CDT * AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TABOR...OR ABOUT 18 MILES WEST OF YANKTON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YANKTON AROUND 205 AM CDT UTICA AROUND 210 AM CDT MISSION HILL AROUND 215 AM CDT VOLIN AROUND 220 AM CDT MAYFIELD AROUND 225 AM CDT THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4292 9792 4279 9775 4294 9717 4316 9742
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:12 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 6, 9:12 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 912 PM CDT THU SEP 6 2001 LATEST ANALYSIS SHOWS THAT THE SFC FRONT HAS JUST MOVED THROUGH CHAMBERLAIN AND MAY BE ENTERING FAR NW GREGORY. SO IT APPEARS THAT THE FRONTAL PROPAGATION HAS SLOWED. RUC ALSO SHOWS THIS AND HAS FROPA FOR FSD AND YKN AROUND 13Z FRI. FOR AREAS N OF I-90 THIS IS NOT GOOD FOR THE RAIN CHANCES SINCE 850 MB FLOW TURNS MORE SW AS THE NIGHT PROGRESSES DECREASING THE DEPTH OF CONVERGENCE. IN ADDITION...THE UPPER WAVE MOVING INTO NEBRASKA WILL BEGIN TO FOCUS MORE OF THE CONVECTION ALONG THE SRN PORTION OF THE FRONT IN NEBRASKA AND FAR SOUTHERN SD. THEREFORE...HAVE LOWERD POPS TO SCT ALONG AND N OF I-90 IN SD. ALSO WITH THE SLOWER MOVEMENT...HAVE LOWERED POPS IN MUCH OF NW IA AND MUCH OF SW MN AND WORDED ANY PCPN TO OCCUR TOWARD DAWN IN THESE AREAS. WITH THE 850 MB FLOW REMAINING MORE SRLY IN FAR SRN ZONES OVERNIGHT...BELIEVE FRONTAL CONVERGENCE AND INSTABILITY WL ALLOW CONVECTION TO DEVELOP INTO THE MO VALLEY. THEREFORE HAVE CONTINUED WITHE LIKELY OR CATEGORIAL POPS IN SD COUNTIES ALONG MO RIVER AS FAR EAST AS SUX. HAVE ALSO MADE A FEW CHANGES TO FRI. FIRST...THE UPPER WAVE WL MOVE NE TOWARD NW IA AND PORTIONS OF SW MN ON FRI. AS THIS WAVE INTERACTS WITH THE FRONT EXPECT SHRA/TSRA TO CONTINUE TO BE WIDESPREAD IN THIS AREA...ESP THROUGH NOON. THEREFORE HAVE UPPED POPS FROM SUX TO SPW FOR FRI. N OF I-90 IN SW MN HAVE LOWERED POPS WITH IDEA THAT PCPN WL BE SCATTERED DUE TO SHALLOW CONVERGENCE AND LESS FAVORABLE DYNAMICAL INTERACTION WITH UPPER WAVE. FINALLY...SLOWED TIMING OF FRONT E OF I-29 BASED UPON OBSERVED AND FCST MOVEMENT. NEW ZFP OUT BY 220Z. .FSD...NONE SCHUMACHER
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:25 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 35 min |
| Sep 7, 2:15 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 30 min |
| Sep 7, 3:24 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.